Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 153, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 22, 2012, 6:48 PM CDT for Dickey County, LaMoure County, North Dakota. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2012, 6:48 PM CDT (23:48 UTC)
- Expired
- Jul 22, 2012, 7:35 PM CDT
- In force
- 47 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dickey County, ND, LaMoure County, ND
The radar
The Aberdeen radar (KABR), 76 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 6:56 PM CDT | TSTM WND GST 60 | Ellendale, ND | VERY HEAVY RAINFALL AND NUMEROUS SMALL TREE LIMBS DOWN. |
| Jul 22, 7:00 PM CDT | TSTM WND GST 60 | 1 N Fullerton, ND | HEAVY RAINFALL AND HAIL AS WELL. |
| Jul 22, 7:00 PM CDT | HAIL 1 | 1 N Fullerton, ND | VERY HEAVY RAINFALL AND HIGH WIND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 5:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2180 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
909
WUUS53 KBIS 222348
SVRBIS
NDC021-045-230045-
/O.NEW.KBIS.SV.W.0153.120722T2348Z-120723T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
648 PM CDT SUN JUL 22 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA
SOUTHEASTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA
* UNTIL 745 PM CDT
* AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTHWEST OF MONANGO...OR 55 MILES SOUTH OF JAMESTOWN...AND MOVING
EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MONANGO...ELLENDALE...FULLERTON...LA MOURE...GUELPH...OAKES...
LUDDEN...GLOVER AND VERONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4593 9801 4593 9865 4595 9883 4631 9878
4636 9841 4638 9802 4630 9803 4628 9800
4594 9799
TIME...MOT...LOC 2348Z 269DEG 18KT 4611 9862
WIND...HAIL 60MPH 1.00IN
$$
HEINERT3 follow-up statements
955
WWUS53 KBIS 230006
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
706 PM CDT SUN JUL 22 2012
NDC021-045-230045-
/O.CON.KBIS.SV.W.0153.000000T0000Z-120723T0045Z/
DICKEY ND-LAMOURE ND-
706 PM CDT SUN JUL 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LAMOURE AND DICKEY COUNTIES UNTIL 745 PM CDT...
AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FULLERTON...OR 57 MILES SOUTH OF JAMESTOWN...MOVING EAST AT 30 MPH.
THIS STORM DOES HAVE A HISTORY OF PRODUCING QUARTER SIZE HAIL AND
WINDS OF 60 MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
LOCATIONS IMPACTED INCLUDE...
LA MOURE...GUELPH...GLOVER...VERONA...LUDDEN AND OAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4593 9801 4593 9865 4595 9883 4631 9878
4636 9841 4638 9802 4630 9803 4628 9800
4594 9799
TIME...MOT...LOC 0005Z 277DEG 25KT 4611 9837
WIND...HAIL 60MPH 1.00IN
$$
HEINERT216
WWUS53 KBIS 230015
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
715 PM CDT SUN JUL 22 2012
NDC021-045-230045-
/O.CON.KBIS.SV.W.0153.000000T0000Z-120723T0045Z/
DICKEY ND-LAMOURE ND-
715 PM CDT SUN JUL 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LAMOURE AND EASTERN DICKEY COUNTIES UNTIL 745 PM CDT...
AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF FULLERTON...OR 58 MILES SOUTH OF VALLEY CITY...MOVING
EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
GUELPH...GLOVER...VERONA...LUDDEN AND OAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4593 9801 4594 9837 4603 9844 4627 9842
4636 9841 4638 9802 4630 9803 4628 9800
4594 9799
TIME...MOT...LOC 0015Z 277DEG 25KT 4610 9827
WIND...HAIL 60MPH 1.00IN
$$
HEINERT909
WWUS53 KBIS 230035
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
735 PM CDT SUN JUL 22 2012
NDC021-045-230045-
/O.CAN.KBIS.SV.W.0153.000000T0000Z-120723T0045Z/
DICKEY ND-LAMOURE ND-
735 PM CDT SUN JUL 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAMOURE AND
EASTERN DICKEY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER GUSTY WINDS TO 40 MPH ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY.
LAT...LON 4593 9801 4594 9837 4603 9844 4627 9842
4636 9841 4638 9802 4630 9803 4628 9800
4594 9799
TIME...MOT...LOC 0035Z 277DEG 25KT 4608 9807
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:21 PM CDT, 27 minutes earlier.
Area forecast discussion, Jul 22, 6:21 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 621 PM CDT SUN JUL 22 2012 .DISCUSSION...STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG A BOUNDARY STRETCHING FROM A LINE FROM FARGO TO LA MOURE TO ASHLEY. THIS HAS PROMPTED SPC TO ISSUE A SEVERE THUNDERSTORM WATCH FOR DICKEY...LAMOUR...LOGAN...AND MCINTOSH COUNTIES UNTIL 1 AM CDT. THIS ACTIVITY IS EXPECTED TO REMAIN CONFINED TO THE SOUTHEASTERN CWA AS SURFACE HIGH PRESSURE BUILDS INTO WESTERN AND MOST OF CENTRAL NORTH DAKOTA THIS EVENING AND TONIGHT. THE MAIN THREATS WITH THIS ACTIVITY WILL BE LARGE HAIL AND DAMAGING WINDS. UPDATED THE FORECAST TO REFLECT THESE THREATS AND TO ADD SEVERE THUNDERSTORM WATCH 503 TO THE TEXT PRODUCTS. THE UPDATED GRIDDED AND TEXT PRODUCTS HAVE BEEN SENT. && .AVIATION...THUNDERSTORMS SHOULD REMAIN SOUTH OF KJMS THIS EVENING. OTHERWISE...VFR CEILINGS AND VISIBILITIES ARE EXPECTED UNTIL 09Z MONDAY. THEREAFTER...AN AREA OF IFR TO MVFR CEILINGS WILL MOVE INTO KMOT BY 09Z MONDAY...AND GIVE A GLANCING BLOW OF SCT TO POSSIBLY BKN MVFR CEILINGS AT KISN AND KJMS AFTER 09Z. DO THINK THAT KMOT WILL RECEIVE THE BEST CHANCE FOR IFR CEILINGS WHILE SCT MVFR CEILINGS ARE MORE LIKELY AT KISN/KJMS. IN ADDITION...AN AREA OF SHOWERS AND THUNDERSTORMS ARE EXPECTED MOVE INTO SOUTHWEST NORTH DAKOTA AFTER 09Z MONDAY AND MAINLY AFFECT KDIK. HAVE DECIDED TO USE A VCTS AT KDIK BEGINNING AT 11Z MONDAY AND MONITOR AS THE THUNDERSTORMS DEVELOP. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TM...UPDATE/AVIATION
Hazardous weather outlook, Jul 22, 6:13 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 613 PM CDT SUN JUL 22 2012 NDZ001>005-009>013-017>023-025-031>037-040>046-232315- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 613 PM CDT SUN JUL 22 2012 /513 PM MDT SUN JUL 22 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED TO ENTER WESTERN NORTH DAKOTA MONDAY EVENING AND CONTINUE INTO THE OVERNIGHT. SCATTERED TO WIDESPREAD THUNDERSTORMS ARE EXPECTED TO REDEVELOP TUESDAY AFTERNOON ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA AND IMPACT THE AREA THROUGH THE NIGHT. SOME STORMS MAY BE SEVERE MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NDZ047-048-050-051-232315- LOGAN-LA MOURE-MCINTOSH-DICKEY- 613 PM CDT SUN JUL 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM CDT. PLEASE VISIT WWW.WEATHER.GOV/BIS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED TO ENTER WESTERN NORTH DAKOTA MONDAY EVENING AND CONTINUE INTO THE OVERNIGHT. SCATTERED TO WIDESPREAD THUNDERSTORMS ARE EXPECTED TO REDEVELOP TUESDAY AFTERNOON ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA AND IMPACT THE AREA THROUGH THE NIGHT. SOME STORMS MAY BE SEVERE MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED. TM
In the hours before
Local storm report, Jul 22, 4:57 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
457 PM CDT SUN JUL 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST ZEELAND 45.97N 99.83W
07/22/2012 E60 MPH MCINTOSH ND TRAINED SPOTTER
A FEW TREE BRANCHES WERE DOWN.
&&
MMATHEWSSpecial weather statement, Jul 22, 5:39 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 539 PM CDT SUN JUL 22 2012 NDZ051-222345- DICKEY- 539 PM CDT SUN JUL 22 2012 ...STRONG THUNDERSTORMS IN CENTRAL DICKEY COUNTY... AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL DICKEY COUNTY...MOVING EAST AT 15 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE LIKELY WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ELLENDALE... GUELPH... OAKES... LUDDEN... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT
Local storm report, Jul 22, 5:57 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
557 PM CDT SUN JUL 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND GST 7 NE ASHLEY 46.11N 99.27W
07/22/2012 E60 MPH MCINTOSH ND TRAINED SPOTTER
TREE BRANCHES REPORTED DOWN.
&&
MMATHEWSLocal storm report, Jul 22, 6:28 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
628 PM CDT SUN JUL 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST 11 W MERRICOURT 46.22N 98.99W
07/22/2012 E60 MPH DICKEY ND TRAINED SPOTTER
HEAVY RAIN AND NO HAIL.
&&
MMATHEWSLocal storm report, Jul 22, 6:29 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
629 PM CDT SUN JUL 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 17 ENE ASHLEY 46.09N 99.03W
07/22/2012 E60 MPH MCINTOSH ND TRAINED SPOTTER
HEAVY RAIN AND NO HAIL.
&&
MMATHEWSLocal storm report, Jul 22, 6:35 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
635 PM CDT SUN JUL 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 1 SSE VERONA 46.35N 98.07W
07/22/2012 M1.75 INCH LAMOURE ND TRAINED SPOTTER
30 TO 40 MPH WINDS. 0.90 INCHES OF RAINFALL.
&&
NHEINERTThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:41 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 64 min |
| Jul 21, 7:44 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, McKenzie | 61 min |
| Jul 21, 8:42 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide, Williams | 24 min |
| Jul 21, 8:49 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, McKenzie | 56 min |
| Jul 21, 10:14 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide | 61 min |
| Jul 22, 12:00 AM CDT | Severe Thunderstorm Warning | BIS | Burke, Renville, Ward | 30 min |
| Jul 22, 4:27 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, McIntosh | 63 min |
| Jul 22, 4:45 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, McIntosh | 60 min |
| Jul 22, 5:08 PM CDT | Areal Flood Advisory | BIS | Emmons, McIntosh | 2 hr |
| Jul 22, 5:29 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 61 min |
| Jul 22, 5:48 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 57 min |
| Jul 22, 6:09 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure, Logan, McIntosh | 66 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.